Heavy Snow, W Inyo
- When
- December 16, 12:30 AM PST to 7:30 PM PST
- Where
- W Inyo forecast zone
- Reported by
- TRAINED SPOTTER
Thirteen inches of snow was recorded in the town of Aspendell, CA.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Thirteen inches of snow was recorded in the town of Aspendell, CA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Dec 15, 9:15 PM PST, 3 hours 15 minutes earlier.
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 915 PM PST SUN DEC 15 2002 .SYNOPSIS...A VERY STRONG JET STREAM IS CURRENTLY BEGINNING TO PUSH INTO THE CALIFORNIA COAST. THIS FLOW/PATTERN WILL PERSIST THROUGH TUESDAY AND WILL PROVIDE SIGNIFICANT SNOW TO THE SIERRAS AND SPRING MOUNTAINS AND RAIN TO THE VALLEYS. .DISCUSSION...CURRENT FORECAST PACKAGE IS IN PRETTY GOOD SHAPE. CLOUDS ACROSS MUCH OF THE CWA ARE CURRENTLY THINNING OUT...HOWEVER THE NEXT SHORT WAVE IS MOVING IN QUICKLY AND MOSTLY CLOUDY SKIES WILL RETURN PRIOR TO DAYBREAK. INITIALLY...DURING THE MORNING THE SIERRAS WILL INTERCEPT MUCH OF THE MOISTURE. SIGNIFICANT MOISTURE WILL CONTINUE TO PUSH INTO THE CWA THROUGHOUT THE DAY. THE MODELS ARE IN FAIRLY GOOD AGREEMENT AND ARE INDICATING THAT SUFFICIENT DYNAMICS WILL BE IN PLACE BY LATE AFTERNOON AND WILL BE ENOUGH TO PROVIDE THE NEVADA AND MOJAVE DESERTS WITH SOME PRECIPITATION. IT LOOKS BEST SUPPORT WILL BE DURING THE EVENING HOURS WITH BOTH THE ETA AND GFS INDICATING A WEAK CONVERGENCE/DIVERGENCE COUPLET AND DECENT OMEGA ACROSS SOUTHERN NEVADA AND MOJAVE COUNTY. A BRIEF PUSH OF DRIER AIR WILL MAKE IT INTO THE REGION MONDAY NIGHT...BUT WILL SIGNIFICANT LOW/MID LEVEL MOISTURE WILL RETURN ONCE AGAIN ON TUESDAY KEEPING THE CHANCE OF SHOWERS IN THE VALLEYS AND WIDESPREAD SHOWERS IN THE MOUNTAINS THROUGHOUT THE DAY ON TUESDAY. CZYZYK .LAS...WINTER STORM WATCH MONDAY AFTERNOON AND NIGHT ABOVE 6000 FEET EASTERN SLOPES OF THE SOUTHERN SIERRA OF INYO COUNTY. WINTER STORM WATCH MONDAY NIGHT AND TUESDAY MORNING ABOVE 5000 FEET FOR THE SPRING MOUNTAINS OF CLARK COUNTY. PLEASE REFER TO THE LATEST STATEMENT FOR DETAILS.
AZZ001>003-036-CAZ026>029-NVZ013>022-160300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 530 AM PST SUN DEC 15 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ANOTHER STRONG STORM IS EXPECTED TO MOVE INTO THE SOUTHERN SIERRA MONDAY AFTERNOON AND CROSS OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN BY LATE MONDAY AND MONDAY NIGHT. THIS WILL RESULT IN LOCALLY WINDY CONDITIONS AND WIDESPREAD RAIN AND SNOW. THE COMBINATION OF SNOW AND WINDS MAY CAUSE WINTER STORM CONDITIONS ACROSS THE HIGHER MOUNTAIN AREAS AND PASSES...ESPECIALLY OVER THE SOUTHERN SIERRA WHERE A WINTER STORM WATCH HAS BEEN ISSUED. UNSETTLED WEATHER WILL REMAIN OVER THE AREA ON WEDNESDAY...BEFORE A WEAK RIDGE BRINGS DRY WEATHER TO THE AREA ON THURSDAY. HOWEVER THIS WILL NOT LAST LONG AS ANOTHER STORM IS EXPECTED TO MOVE INTO THE AREA FRIDAY WITH A CHANCE OF RAIN IN THE VALLEYS AND SNOW IN THE MOUNTAINS WHICH WILL CONTINUE INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2002Every state in 2002This day in weather historyWarnings in California, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324614.